Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

What is the suggested medication for knee and thigh pain?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Question
Hi dr, -my name is XXXXXXX --I am 74 yrs, Height 4-ft11in i am having a pain on my left knee and the thigh pains when I press, I am having defiency in Vitamin D ,I had vitamin D capsule and the pain subsided,Suddenly that knee hit on the side of a cot and the pain started.Now the pain is there when I lie down and the thigh pains when I press .Can u sugest medicine for the same.
Posted Sat, 28 Dec 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer: symptoms sug. there is osteoarthritis of your knee Detailed Answer: Hello XXXXXXX madam I have studied your case. According to your symptoms and findings there is osteoarthritis of your knee. You can start cartilage protecting medication like[ cartigen Duo] chondritin sulphate twice daily, that you need to take for couple of months. Take analgesic like Aceproxyvon and add tab methylcobalamine 1500mcg daily. Continue vit D. Physiotherapy like ultrasound and tens will help, along with knee exercises Life style changes will help in reducing pain which include, ACTIVITY MODIFICATION -It is important to maintain as much activity and joint motion as possible, but impact activities will aggravate arthritis. Running and jumping will often accelerate cartilage loss from the joint. The key is to focus on low impact activities, such as swimming or cycling. USING CANES: Assistive devices can make it easier to go about your day without stressing your painful joint. A cane may take weight off your knee or hip as you walk. Carry the cane in the hand opposite the leg that hurts. VISCOSUPPLEMENTATION: Hyaluronic acid injections given into the joint (especially large joints like knee joint) in prescribed dosages will give good short term pain relief in arthritic joints ranging from 1-2 years. You need to consult orthopaedic surgeon for taking it. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. If you are satisfied with answer do not forget to give rating to this answer. Wishing you good health. Take care
Above answer was peer-reviewed by
 
Follow-up: What is the suggested medication for knee and thigh pain? 1 hour later
Doctor , When walking I have no pain.Only when lying down some pain only on the area wher the knee was hit.And u have not mentioned anything regarding deficiency of Vitamin D, there is no pain on any part of my body.
 
 
Answered by Dr. Vaibhav Gandhi 4 hours later
Brief Answer: Thats good that you dont have pain on walking Detailed Answer: Hello again, As per your symptoms pain seems to be due to injury to knee,so you need analgesic as I already said . Pain will decrease as you take medication and physiotherapy. Vitamin D deficiency is common in old age ,more common in female. Vitamin D deficiency leads to diffuse bone pain and weakness and depression. So continue supplement of vit D. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. If you are satisfied with answer do not forget to give rating to this answer. Wishing you good health. Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor